Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 21, 2000, 6:07 PM CST for De Soto Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2000, 6:07 PM CST (00:07 UTC)
- Expired
- Mar 21, 2000, 6:45 PM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 220008 SVRSHV LAC031-220045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 607 PM CST TUE MAR 21 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN LOUISIANA * UNTIL 645 PM CST * AT 607 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF MANSFIELD...MOVING NORTHEAST AT 30 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... STANLEY AT 610 PM MANSFIELD AT 630 PM THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS W.EATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN LOUISIANA UNTIL 645 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 2:54 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 21, 2:54 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 254 PM CST TUE MAR 21 2000 AVN MODEL IS THE WAY TO GO AS IT HAS VERIFIED BEST EASILY WITH ITS 18Z SHORT WAVE POSITION WITH RESPECT TO CURRENT TSTM COMPLEX ADVANCING NORTHEAST FROM SOUTHEAST TX. HIGH POPS AND MENTION OF HEAVY RAIN BE NEEDED AT LEAST THIS EVENING IN PATH OF THIS SYSTEM. QUESTION IS...HOW FAR TO THE NORTH AND EAST BEFORE BREAKING UP? RUC MAINTAINS HIGHER MOISTURE CONVERGENCE AND INSTABILITIES ACROSS EAST TX. HOWEVER...IT GRADUALLY INCREASES 850 DEWPOINTS ACROSS REMAINDER OF AREA...THUS LEAVE IN POPS BUT DOWNPLAY THIS EVENING. AVN BRINGS MOISTURE ACROSS SLOWLY NORTHEAST TONIGHT...BUT WILL STILL LOSE BOTH PVA AND DIURNAL ASSISTANCE. ANY ISOLATED SVR ACTIVITY LIMITED TO EXTREME SOUTHWEST PORIONS AND WILL NOT BE MENTIONED UNLESS TRENDS STRESSES OTHERWISE. WEDNESDAY LOOKS SIMILAR TO TODAY WITH MOISTURE IN PLACE. HOWEVER... SHORT WAVE WILL CURL MORE NORTHWARD AS RIDGE BUILDS NORTHWARD IN GULF. THIS WILL TIGHTEN ACTIVITY MORE ACROSS TX/OK PORTIONS. AS UPPER LOW KICKS NORTHEAST ON THURSDAY...PATTERN TAKES ON MORE OF A SQUALL LINE APPEARANCE AT LEAST NORTH PORTIONS CLOSER TO THE LOW. INSTABILITIES A LITTLE LESS THAN TODAY/WED BUT WILL DEPEND ON ANY DAYTIME HEATING WITH MOISTURE LULL EARLIER IN DAY. FAN/FWC GUIDANCE SEEMS TO COME INTO MORE AGREEMENT WITH THIS FEATURE. GUIDANCE TEMPS IN GOOD AGREEMENT EXCEPT FOR ANOMALOUS DIFFERENCE ON WED HIGHS. WILL GO WITH PERSISTENCE FROM TODAY EXCEPT ADJUST UPWARD TO THE EAST AND DOWNWARD TO THE WEST. RAISE A LITTLE ON THURSDAY AS WINDS BECOME MORE SOUTHERLY AND POSSIBLY LESS CLOUDS FOR AWHILE AFTER LIFTING OF MORNING LOW CLOUDS. ABSENCE OF WIND SHIFT AND COLD AIR INTRUSION MAKING FOR FAIRLY PERSISTENT AND WARM FORECAST ON EXTENDED. SHV 56/68/59/75 5425 TYR 61/70/64/77 4543 MLU 53/70/58/74 5223 LFK 63/71/64/77 4543 TXK 52/68/58/73 4326 .SHV...NONE. VII
In the hours before
Special weather statement, Mar 21, 2:06 PM CST, 4 hours 1 minute before
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-212100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 206 PM CST TUE MAR 21 2000 ...THUNDERSTORMS OVER EAST TEXAS AND WEST LOUISIANA... STRONG THUNDERSTORMS DEVELOPED OVER SOUTHEAST...AND EAST TEXAS... AND WEST LOUISIANA...THIS AFTERNOON...AS A WEAK UPPER LEVEL DISTURBANCE...MOVED OVER THE AREA. THESE THUNDERSTORMS WERE PRODUCING HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS...AS THEY MOVED NORTHEAST AT 30 MPH. ALTHOUGH THE THUNDERSTORMS ARE NOT EXPECTED TO INTENSIFY...A FEW THUNDERSTORMS COULD BECOME BRIEFLY SEVERE...POSSIBLY PRODUCING LARGE HAIL. PERSONS IN EAST TEXAS...AND WEST AND NORTHWEST LOUISIANA...SHOULD STAY INFORMED OF THE LATEST WEATHER INFORMATION...REGARDING THESE DEVELOPING THUNDERSTORMS.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.